Alert archive / Arizona / Red Flag Warnings in 2011
Red Flag Warning 8, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at May 7, 2011, 2:15 PM MST for 5 counties in Arizona. It took effect at May 8, 2011, 11:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 7, 2011, 2:15 PM MST (21:15 UTC)
- In effect from
- May 8, 2011, 11:00 AM MST
- Expired
- May 8, 2011, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Gila County, AZ, Navajo County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 52 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.3 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3151 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
724 WWUS85 KFGZ 072115 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 215 PM MST SAT MAY 7 2011 AZZ105>118-137>140-080515- /O.UPG.KFGZ.FW.A.0006.110508T1700Z-110509T0300Z/ /O.NEW.KFGZ.FW.W.0008.110508T1800Z-110509T0300Z/ MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- WHITE MOUNTAINS (FIRE WEATHER ZONE 117)- NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)- YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)- OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)- BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 215 PM MST SAT MAY 7 2011 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: ALL NORTHERN ARIZONA FIRE WEATHER ZONES. * TIMING: INCREASING SOUTHWEST WINDS WILL COMBINE WITH ABOVE AVERAGE TEMPERATURES AND VERY LOW RELATIVE HUMIDITIES TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS FROM LATE SUNDAY MORNING THROUGH THE EARLY EVENING HOURS. * 20-FOOT WINDS: SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS OF 35 TO 45 MPH. * RELATIVE HUMIDITIES: AFTERNOON RELATIVE HUMIDITIES ARE EXPECTED TO RANGE FROM 7 TO 17 PERCENT ACROSS THE WARNING AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$ AZZ104-080515- /O.NEW.KFGZ.FW.W.0008.110508T1800Z-110509T0300Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- 215 PM MST SAT MAY 7 2011 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES. * AFFECTED AREA: ALL NORTHERN ARIZONA FIRE WEATHER ZONES. * TIMING: INCREASING SOUTHWEST WINDS WILL COMBINE WITH ABOVE AVERAGE TEMPERATURES AND VERY LOW RELATIVE HUMIDITIES TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS FROM LATE SUNDAY MORNING THROUGH THE EARLY EVENING HOURS. * 20-FOOT WINDS: SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS OF 35 TO 45 MPH. * RELATIVE HUMIDITIES: AFTERNOON RELATIVE HUMIDITIES ARE EXPECTED TO RANGE FROM 7 TO 17 PERCENT ACROSS THE WARNING AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/FLAGSTAFF
4 follow-up statements
101 WWUS85 KFGZ 072145 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 245 PM MST SAT MAY 7 2011 AZZ110>114-140-080545- /O.NEW.KFGZ.FW.A.0007.110509T1800Z-110510T0300Z/ /O.CON.KFGZ.FW.W.0008.110508T1800Z-110509T0300Z/ CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 245 PM MST SAT MAY 7 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES. * AFFECTED AREA: LITTLE COLORADO RIVER VALLEY...CHINLE VALLEY AND DEFIANCE PLATEAU. * TIMING: INCREASING SOUTHWEST WINDS WILL COMBINE WITH AVERY LOW RELATIVE HUMIDITIES TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS FROM 11 AM SUNDAY MORNING THROUGH 8 PM SUNDAY EVENING. THESE CONDITIONS MAY PERSIST ON MONDAY. * 20-FOOT WINDS: SUNDAY AND MONDAY...SOUTHWEST WINDS 20 TO 25 MPH WITH GUSTS OF 35 TO 45 MPH. * RELATIVE HUMIDITIES: SUNDAY...7 TO 17 PERCENT. MONDAY...12 TO 17 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PLEASE NOTIFY FIELD CREWS OF THIS FIRE WEATHER WATCH. && $$ AZZ104>109-115>118-137>139-080545- /O.CON.KFGZ.FW.W.0008.110508T1800Z-110509T0300Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- WHITE MOUNTAINS (FIRE WEATHER ZONE 117)- NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)- YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)- OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)- BLACK MESA AREA (FIRE WEATHER ZONE 139)- 245 PM MST SAT MAY 7 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... * AFFECTED AREA: YAVAPAI COUNTY...NORTHERN GILA COUNTY...WHITE MOUNTAINS...MOGOLLON RIM...KAIBAB PLATEAU AND BLACK MESA REGIONS. * TIMING: INCREASING SOUTHWEST WINDS WILL COMBINE WITH AVERY LOW RELATIVE HUMIDITIES TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS FROM 11 AM SUNDAY MORNING THROUGH 8 PM SUNDAY EVENING. * 20-FOOT WINDS: SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS OF 35 TO 45 MPH. * RELATIVE HUMIDITIES: AFTERNOON RELATIVE HUMIDITIES ARE EXPECTEDTO RANGE FROM 7 TO 17 PERCENT ACROSS THE WARNING AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/FLAGSTAFF
060 WWUS85 KFGZ 080553 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1053 PM MST SAT MAY 7 2011 AZZ110>114-140-081800- /O.CON.KFGZ.FW.W.0008.110508T1800Z-110509T0300Z/ /O.CON.KFGZ.FW.A.0007.110509T1800Z-110510T0300Z/ CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 1053 PM MST SAT MAY 7 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES. IN ADDITION...A FIRE WEATHER WATCH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES. * AFFECTED AREA: LITTLE COLORADO RIVER VALLEY...CHINLE VALLEY AND DEFIANCE PLATEAU. * TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED FROM 11 AM SUNDAY MORNING THROUGH 8 PM SUNDAY EVENING. THESE CONDITIONS MAY PERSIST ON MONDAY. * 20-FOOT WINDS: SOUTHWEST WINDS 20 TO 25 MPH WITH GUSTS OF 35 TO 45 MPH. * RELATIVE HUMIDITIES: SUNDAY...7 TO 17 PERCENT. MONDAY...12 TO 17 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PLEASE NOTIFY FIELD CREWS OF THIS FIRE WEATHER WATCH. && $$ AZZ104>109-115>118-137>139-081800- /O.CON.KFGZ.FW.W.0008.110508T1800Z-110509T0300Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- WHITE MOUNTAINS (FIRE WEATHER ZONE 117)- NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)- YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)- OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)- BLACK MESA AREA (FIRE WEATHER ZONE 139)- 1053 PM MST SAT MAY 7 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... * AFFECTED AREA: YAVAPAI COUNTY...NORTHERN GILA COUNTY...WHITE MOUNTAINS...MOGOLLON RIM...KAIBAB PLATEAU AND BLACK MESA REGIONS. * TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED FROM 11 AM SUNDAY MORNING THROUGH 8 PM SUNDAY EVENING. * 20-FOOT WINDS: SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS OF 35 TO 45 MPH. * RELATIVE HUMIDITIES: AFTERNOON RELATIVE HUMIDITIES ARE EXPECTED TO RANGE FROM 7 TO 17 PERCENT ACROSS THE WARNING AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/FLAGSTAFF
332 WWUS85 KFGZ 081235 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 535 AM MST SUN MAY 8 2011 AZZ110>114-140-090045- /O.CON.KFGZ.FW.W.0008.110508T1800Z-110509T0300Z/ /O.CON.KFGZ.FW.A.0007.110509T1800Z-110510T0300Z/ CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 535 AM MST SUN MAY 8 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MST THIS MORNING TO 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES. IN ADDITION...A FIRE WEATHER WATCH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES. * AFFECTED AREA: LITTLE COLORADO RIVER VALLEY...CHINLE VALLEY AND DEFIANCE PLATEAU. * TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED FROM 11 AM MST SUNDAY MORNING THROUGH 8 PM MST SUNDAY EVENING. THESE CONDITIONS MAY PERSIST AGAIN ON MONDAY. * 20-FOOT WINDS: SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH. * RELATIVE HUMIDITIES: SUNDAY...8 TO 15 PERCENT. MONDAY...14 TO 18 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PLEASE NOTIFY FIELD CREWS OF THIS FIRE WEATHER WATCH. && $$ AZZ104>109-115>118-137>139-090045- /O.CON.KFGZ.FW.W.0008.110508T1800Z-110509T0300Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- WHITE MOUNTAINS (FIRE WEATHER ZONE 117)- NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)- YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)- OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)- BLACK MESA AREA (FIRE WEATHER ZONE 139)- 535 AM MST SUN MAY 8 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MST THIS MORNING TO 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... * AFFECTED AREA: YAVAPAI COUNTY...NORTHERN GILA COUNTY...WHITE MOUNTAINS...MOGOLLON RIM...KAIBAB PLATEAU AND BLACK MESA REGIONS. * TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED FROM 11 AM MST SUNDAY MORNING THROUGH 8 PM MST SUNDAY EVENING. * 20-FOOT WINDS: SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH. * RELATIVE HUMIDITIES: AFTERNOON RELATIVE HUMIDITIES ARE EXPECTED TO RANGE FROM 8 TO 19 PERCENT ACROSS THE WARNING AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/FLAGSTAFF
731 WWUS85 KFGZ 082143 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 243 PM MST SUN MAY 8 2011 AZZ110>114-140-090300- /O.CAN.KFGZ.FW.A.0007.110509T1800Z-110510T0300Z/ /O.CON.KFGZ.FW.W.0008.000000T0000Z-110509T0300Z/ CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 243 PM MST SUN MAY 8 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... ...FIRE WEATHER WATCH FOR MONDAY IS CANCELLED FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... * AFFECTED AREA: LITTLE COLORADO RIVER VALLEY...CHINLE VALLEY AND DEFIANCE PLATEAU. * TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH 8 PM MST SUNDAY EVENING. * 20-FOOT WINDS: SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS OF 35 TO 45 MPH. * RELATIVE HUMIDITIES: 5 TO 15 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$ AZZ104>109-115>118-137>139-090300- /O.CON.KFGZ.FW.W.0008.000000T0000Z-110509T0300Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- WHITE MOUNTAINS (FIRE WEATHER ZONE 117)- NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)- YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)- OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)- BLACK MESA AREA (FIRE WEATHER ZONE 139)- 243 PM MST SUN MAY 8 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... * AFFECTED AREA: YAVAPAI COUNTY...NORTHERN GILA COUNTY...WHITE MOUNTAINS...MOGOLLON RIM...KAIBAB PLATEAU AND BLACK MESA REGIONS. * TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH 8 PM MST SUNDAY EVENING. * 20-FOOT WINDS: SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS OF 35 TO 45 MPH. * RELATIVE HUMIDITIES: 8 TO 18 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/FLAGSTAFF
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at May 7, 9:00 AM MST, 5 hours 15 minutes earlier.
Area forecast discussion, May 7, 9:00 AM MST, 5 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 900 AM MST SAT MAY 7 2011 .SYNOPSIS...EXPECT WARM CONDITIONS UNDER MOSTLY CLEAR SKIES TODAY AS HIGH PRESSURE REMAINS OVER THE SOUTHWEST. STARTING SUNDAY...LOW PRESSURE MOVING INTO THE NORTHERN GREAT BASIN WILL PRODUCE STRONG SOUTHWEST WINDS...AND MUCH COOLER TEMPERATURES. THERE WILL BE A CHANCE OF SHOWERS MONDAY AND TUESDAY AS THE LOW PRESSURE SYSTEM MOVES ACROSS NORTHERN ARIZONA. && .DISCUSSION...THE DRY WESTERLY FLOW PATTERN WHICH HAS AFFECTED NORTHERN ARIZONA THE PAST FEW DAYS WILL BEGIN TO BREAK DOWN TODAY AS LOW PRESSURE MOVES OVER THE PACIFIC NORTHWEST. FOR TODAY...LITTLE CHANGE IN TEMPERATURES BUT A SLIGHT INCREASE IN WIND IS IN STORE AS PRESSURE GRADIENTS BEGIN TO RESPOND TO THE PACIFIC NORTHWEST LOW. ON SUNDAY...LOW PRESSURE WILL BEGIN TO MOVE INTO THE GREAT BASIN. AS A RESULT...PRESSURE GRADIENTS WILL BECOME QUITE STRONG ACROSS NORTHERN ARIZONA. BY LATE IN THE MORNING SUNDAY EXPECTING WIDESPREAD SOUTHWEST WINDS SUSTAINED AT 20 TO 30 MPH WITH GUSTS NEAR 50 MPH. AREAS OF BLOWING DUST WILL BE POSSIBLE OVER THE LITTLE COLORADO RIVER VALLEY AND PORTIONS OF THE NAVAJO NATION. A WIND ADVISORY WILL LIKELY BE ISSUED. SUNDAY NIGHT...700 MB WINDS UP TO 70 MPH...WILL MOVE ACROSS NORTHERN ARIZONA. IN MOST AREAS WINDS WILL DECREASE DURING THE NIGHT DUE TO NOCTURNAL DECOUPLING OF SURFACE WINDS FROM WINDS ALOFT. HOWEVER...LOCALLY VERY STRONG WINDS GUSTING FROM 50 TO 60 MPH ARE LIKELY NORTHEAST OF THE SAN FRANCISCO PEAKS (DONEY PARK AND HIGHWAY 89A) AND NORTHEAST OF OTHER HIGH TERRAIN FEATURES OF NORTHERN ARIZONA. STRONG WINDS WILL CONTINUE THROUGH MONDAY IN EASTERN ARIZONA WHILE WINDS DECREASE WEST OF FLAGSTAFF. FROM MONDAY INTO WEDNESDAY...MUCH COOLER TEMPERATURES ALONG WITH A CHANCE OF PRECIPITATION WILL DEVELOP AS THE LOW MOVES ACROSS ARIZONA. SNOW LEVELS STILL LOOK LIKE THEY COULD BRIEFLY DIP AS LOW AS 7000 FEET MONDAY THROUGH TUESDAY IN HEAVIER SHOWERS. HOWEVER...ONLY A SLIGHT CHANCE OF PRECIPITATION IS IN STORE FOR MOST OF NORTHERN ARIZONA. A FEW THUNDERSTORMS ARE POSSIBLE AS WELL MONDAY AFTERNOON AND TUESDAY AFTERNOON DUE TO COLD TEMPERATURES ALOFT AND SURFACE HEATING COMBINED WITH INCREASED MOISTURE. FOR THURSDAY AND THE END OF THE WEEK...FAIR AND WARMER WEATHER WILL RETURN TO NORTHERN ARIZONA AS LOW PRESSURE EXITS TO THE EAST. && .AVIATION...FOR THE 18Z PACKAGE...EXPECT VFR CONDITIONS THROUGH THE FORECAST PERIOD. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...EXPECT DRY AND WARM CONDITIONS TODAY WITH INCREASING SOUTHWEST WINDS BY AFTERNOON AS LOW PRESSURE MOVES INTO THE NORTHERN GREAT BASIN. WIND SPEEDS WILL RANGE FROM 10 TO 20 MPH WITH GUSTS AROUND 30 MPH OVER MANY AREAS BY THIS AFTERNOON. WINDS WILL BLOW THROUGH THE NIGHT...ESPECIALLY LEE OF ANY SIGNIFICANT TERRAIN. WIND SPEEDS WILL INCREASE FURTHER ON SUNDAY AS A COLD FRONT MOVES INTO FAR NORTHERN ARIZONA. THE HIGHER WINDS AND CONTINUED LOW RELATIVE HUMIDITIES WILL LIKELY PRODUCE CRITICAL FIRE WEATHER CONDITIONS OVER MUCH OF THE DISTRICT. PLEASE SEE THE FIRE WEATHER WATCH FOR DETAILS. MONDAY THROUGH WEDNESDAY...THE HIGHEST WIND SPEEDS OF THE FORECAST PERIOD WILL OCCUR ON MONDAY...WITH DECREASING WINDS TUESDAY. WIND SPEEDS FROM THE SOUTHWEST ON MONDAY WILL GUST WELL OVER 40 MPH IN MANY LOCATIONS. TEMPERATURES WILL BE MUCH COOLER ON MONDAY AND TUESDAY...WITH A CHANCE OF RAIN OR SNOW SHOWERS...AND EVEN ISOLATED THUNDERSTORMS. THE MOISTURE AND COOLER TEMPERATURES WILL ALSO MEAN HIGHER RELATIVE HUMIDITY VALUES...AND THEREFORE A DIMINISHED CHANCE OF CRITICAL FIRE WEATHER CONDITIONS. WARMING TEMPERATURES...LIGHTER WINDS...AND FAIR WEATHER IS EXPECTED BY WEDNESDAY. && .FGZ WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH IN EFFECT LATE SUNDAY MORNING THROUGH SUNDAY EVENING FOR FIRE WEATHER ZONES 105>118-137>140. && PUBLIC..................MCCOLLUM/ONTON AVIATION/FIRE WX........BOHLIN/PETERSON FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, May 7, 4:16 AM MST, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 416 AM MST SAT MAY 7 2011 AZZ004>018-037>040-080715- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 416 AM MST SAT MAY 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES. .DAY ONE...TODAY AND TONIGHT NO WEATHER HAZARDS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUNDAY THROUGH MONDAY...A PACIFIC LOW PRESSURE SYSTEM WILL BRING STRONG SOUTHWEST WINDS. THESE WINDS MAY EXCEED WIND ADVISORY THRESHOLDS DURING THIS TIME PERIOD. DRY AIR COMBINED WITH STRONG WINDS MAY LEAD TO CRITICAL FIRE WEATHER THRESHOLDS BEING EXCEEDED AS WELL. A FIRE WEATHER WATCH IS IN EFFECT FOR MOST OF NORTHERN ARIZONA FROM LATE SUNDAY MORNING THROUGH SUNDAY EVENING.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 9:21 PM MST | Fire Weather Watch | FGZ | Apache, Coconino, Gila, Navajo, Yavapai | 17 hr |
| May 7, 2:45 PM MST | Fire Weather Watch | FGZ | Apache, Coconino, Navajo | 24 hr |
| May 7, 3:10 PM MST | Wind Advisory | FGZ | Apache, Coconino, Navajo, Yavapai | 29 hr |
Nearby
Red Flag Warnings in Arizona, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.